Alert archive / Mississippi / Red Flag Warnings in 2010

Red Flag Warning 3, NWS Memphis, TN

October 14, 201022 counties in Mississippi; 20 counties in Tennessee; 12 counties in Arkansas

NWS Memphis, TN issued this red flag warning at Oct 14, 2010, 4:33 AM CDT for 22 counties in Mississippi; 20 counties in Tennessee; 12 counties in Arkansas. It took effect at Oct 14, 2010, 11:00 AM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 14, 2010, 4:33 AM CDT (09:33 UTC)
In effect from
Oct 14, 2010, 11:00 AM CDT
Expired
Oct 14, 2010, 2:03 PM CDT
In force
3 hr
Issued by
NWS Memphis, TN
All 54 counties

Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Alcorn County, MS, Benton County, MS, Calhoun County, MS, Chickasaw County, MS, Coahoma County, MS, DeSoto County, MS, Itawamba County, MS, Lafayette County, MS, Lee County, MS, Marshall County, MS, Monroe County, MS, Panola County, MS, Pontotoc County, MS, Prentiss County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tippah County, MS, Tishomingo County, MS, Tunica County, MS, Union County, MS, Yalobusha County, MS, Benton County, TN, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, McNairy County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN

The radar

The Memphis radar (KNQA), 40 km from the middle of the area, began a volume at 09:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 9.6 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2010-10-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 297 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2010-10-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
297 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
1733 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

883 
WWUS84 KMEG 140933
RFWMEG

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
433 AM CDT THU OCT 14 2010

...VERY HIGH FIRE DANGER EXPECTED ACROSS PARTS OF THE MID SOUTH
THROUGH EARLY EVENING...

.LOW RELATIVE HUMIDITY...DRY FUELS AND GUSTY WINDS WILL RESULT IN
RED FLAG CONDITIONS ACROSS EASTERN ARKANSAS...WEST TENNESSEE AND
NORTH MISSISSIPPI THROUGH LATE AFTERNOON.

ARZ008-009-017-018-026>028-035-036-048-049-058-MSZ001>017-020>024-
TNZ001>004-019>022-048>055-088>091-150000-
/O.NEW.KMEG.FW.W.0003.101014T1600Z-101015T0000Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DESOTO-MARSHALL-
BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE-PRENTISS-COAHOMA-
QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS-ITAWAMBA-
TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE-OBION-
WEAKLEY-HENRY-DYER-GIBSON-CARROLL-BENTON TN-LAUDERDALE-TIPTON-
HAYWOOD-CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE-
HARDEMAN-MCNAIRY-
433 AM CDT THU OCT 14 2010

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT
THIS EVENING. 

VERY LOW RELATIVE HUMIDITY VALUES BETWEEN 17 AND 24 PERCENT WILL
COMBINE WITH SUSTAINED 20 FOOT WINDS AROUND 15 MPH AND 10 HOUR
FUEL MOISTURE VALUES AROUND 10 PERCENT TO PRODUCE VERY HIGH
FIRE DANGER ACROSS THE MIDSOUTH THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

BORGHOFF
1 follow-up statement
398 
WWUS84 KMEG 141903
RFWMEG

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
203 PM CDT THU OCT 14 2010

ARZ008-009-017-018-026>028-035-036-048-049-058-MSZ001>017-020>024-
TNZ001>004-019>022-048>055-088>091-142015-
/O.CAN.KMEG.FW.W.0003.000000T0000Z-101015T0000Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DESOTO-MARSHALL-
BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE-PRENTISS-COAHOMA-
QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS-ITAWAMBA-
TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE-OBION-
WEAKLEY-HENRY-DYER-GIBSON-CARROLL-BENTON TN-LAUDERDALE-TIPTON-
HAYWOOD-CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE-
HARDEMAN-MCNAIRY-
203 PM CDT THU OCT 14 2010

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELLED THE RED
FLAG WARNING. 

WINDS WILL REMAIN BELOW RED FLAG CRITERIA THIS AFTERNOON.
HOWEVER...AN ELEVATED FIRE DANGER WILL CONTINUE DUE TO VERY LOW
HUMIDITY AND DRY FUELS.

$$

JCL

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this red flag warning went out at Oct 14, 4:29 AM CDT, 4 minutes earlier.

Area forecast discussion, Oct 14, 4:29 AM CDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
429 AM CDT THU OCT 14 2010

.DISCUSSION...FORECAST FOCUS ON DRY AND PLEASANT CONDITIONS WITH
SOME FROST POSSIBLE FRIDAY NIGHT.

CLEAR SKIES AND BREEZY CONDITIONS CONTINUE ACROSS THE MIDSOUTH AT
4 AM. TEMPERATURES HAVE REMAINED SOMEWHAT MILD FROM THE UPPER 40S
NORTH TO LOWER 60S SOUTH. MUCH DRIER AIR IS BEGINNING TO ADVECT
INTO THE CWA FROM THE NORTH AND DEW POINTS SHOULD MIX QUITE WELL
THIS AFTERNOON INTO THE 20S IN MOST PLACES. THIS WILL SEND RH
VALUES INTO THE UPPER TEENS AS TEMPERATURES RISE TO NEAR 70. IT
WILL ALSO BE QUITE BREEZY TODAY WITH NORTH WINDS OF 10 TO 20 MPH
AND HIGHER GUSTS.

DUE TO THE ONGOING DROUGHT...VERY LOW RH...AND WINDS APPROACHING
RED FLAG CRITERIA...WILL POST A RED FLAG WARNING FOR THIS
AFTERNOON FOR ALL COUNTIES EXCEPT THE MISSOURI BOOTHEEL WHERE THE
WIND CRITERIA IS SLIGHTLY HIGHER.

HIGH PRESSURE REMAINS FIRMLY IN CONTROL THROUGH FRIDAY. DEW POINTS
WILL MODIFY SOME FOR FRIDAY AND WINDS WILL DIMINISH SOME...THUS
WILL NOT POST A FIRE WEATHER WATCH ATTM.

SOME FROST MAY BE POSSIBLE FRIDAY NIGHT NEAR THE TENNESSEE RIVER
AS THE HIGH SETTLES DIRECTLY OVERHEAD. CUT MOS TEMPERATURES BY A
COUPLE DEGREES DUE TO THE LOW DEW POINTS AND CALM WINDS.

A WARMING TREND IS EXPECTED FROM SATURDAY THROUGH MONDAY AS
HEIGHTS RISE AND A THERMAL RIDGE DEVELOPS ACROSS THE MIDSOUTH. 925
MB TEMPS SUGGEST HIGHS IN THE MID 80S SUNDAY AND MONDAY WITH A FEW
UPPER 80S POSSIBLE MONDAY.

THE CU RULE INDICATES VIRTUALLY NO CHANCE OF DAYTIME CU DEVELOPING
FROM TODAY THROUGH MONDAY.

MODELS DIFFER SOMEWHAT ON THE TIMING OF AN APPROACHING COLD FRONT
FOR TUESDAY AND TUESDAY NIGHT. WILL MAINTAIN SLIGHT CHANCE POPS
DURING THIS TIME AND AN INCREASE IN CLOUDS. ONE TREND SEEMS TO BE
TAKING SHAPE AND THAT IS AS THE FRONT APPROACHES IT WASHES OUT AS
THE PARENT LOW PRESSURE SYSTEM RACES INTO NEW ENGLAND. THUS...IT
MAY BE TRUE THAT WHEN IN DROUGHT...LEAVE IT OUT /AS IN PRECIP/.

BORGHOFF

&&

.AVIATION...

06Z TAF SET

VFR CONDITIONS EXPECTED OVER NEXT 24 HOURS. N WINDS WILL REMAIN BTWN
6-10 KTS OVERNIGHT. SPEEDS WILL INCREASE TO BTWN 10-12 KTS WITH
HIGHER GUSTS AFTER 15Z. DIRECTION WILL CHANGE TO NORTHWEST DURING THE
AFTERNOON AND EVENTUALLY TO THE W AFTER 00Z. SPEEDS WILL ALSO
DECREASE TO 6 KTS OR LESS AFTER 00Z AS WELL.

KRM

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  72  52  75  48 /   0   0   0   0
MKL  72  42  74  36 /   0   0   0   0
JBR  73  47  74  44 /   0   0   0   0
TUP  72  43  76  41 /   0   0   0   0

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...RED FLAG WARNING FROM 11 AM THIS MORNING TO 7 PM CDT THIS
     EVENING FOR CLAY-CRAIGHEAD-CRITTENDEN-CROSS-GREENE-LAWRENCE-
     LEE AR-MISSISSIPPI-PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...NONE.
MS...RED FLAG WARNING FROM 11 AM THIS MORNING TO 7 PM CDT THIS
     EVENING FOR ALCORN-BENTON MS-CALHOUN-CHICKASAW-COAHOMA-
     DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-MARSHALL-MONROE-PANOLA-
     PONTOTOC-PRENTISS-QUITMAN-TALLAHATCHIE-TATE-TIPPAH-
     TISHOMINGO-TUNICA-UNION-YALOBUSHA.

TN...RED FLAG WARNING FROM 11 AM THIS MORNING TO 7 PM CDT THIS
     EVENING FOR BENTON TN-CARROLL-CHESTER-CROCKETT-DECATUR-DYER-
     FAYETTE-GIBSON-HARDEMAN-HAYWOOD-HENDERSON-HENRY-LAKE-
     LAUDERDALE-MADISON-MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.

&&
Hazardous weather outlook, Oct 13, 4:25 PM CDT, 12 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
425 PM CDT WED OCT 13 2010

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-142330-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
425 PM CDT WED OCT 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

PWB

Nearby

Red Flag Warnings in Mississippi, 2010Red Flag Warnings in Tennessee, 2010Red Flag Warnings in Arkansas, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.